MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-12-40-3D
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is reported at this time based on analysis findings which indicate a possibly reportable event.Since it was unclear which device was which, reports will be submitted for both devices.H3.Product analysis: equipment used: vis (b)(6), 203cm ruler (b)(6) as found condition (condition of returned device): two axium implant coils were returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The axium implant coils were returned without introducer sheaths.Visual inspection/damage location details: due to the condition in which the coils were returned, it is unable to be determined which coil belongs to which pli.(coil 1) the axium implant coil pushwire was found to be broken at load indicator and kinked at ~150.9cm from proximal end.The axium implant coil was found to be stretched and damaged.No other anomalies were observed.(coil 2) the axium implant coil pushwire was found to be kinked at load indicator ~3.0cm from proximal end and broken but retained by release wire at break indicator.The axium implant coil was found to be stretched and damaged.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.There was no reported issue pushing the axium implant coils out from within their introducer sheaths.Therefore, it is possible the axium coils became damaged upon removal from within introducer sheaths; however, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two axium coils were found stretched.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid artery.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the axium spring coil was stretched.After replacement, it was successfully implanted.The reported device and any accessory devices were prepared as indicated in the instructions for use(ifu).No patient symptoms or further complications were reported as a result of this event.Additional information received that the cause of the coil stretch was determined.There were no issues that resulted in the damage that was found.Additional information was received.It was clarified that the cause was undetermined.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19842247
Report Number9612164-2024-03438
Device Sequence Number20482558
Product Code KRD
UDI-Device Identifier00847536037960
UDI-Public00847536037960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-12-40-3D
Device Catalogue NumberQC-12-40-3D
Device Lot Number227852242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale